High Surf, Flagler
- When
- December 18, 1:28 PM EST
- Where
- Flagler forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
Portions of Flagler Beach had about a foot of beach erosion. The places that experienced the erosion regularly react quickly to a north to northeast flow.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Portions of Flagler Beach had about a foot of beach erosion. The places that experienced the erosion regularly react quickly to a north to northeast flow. The surf was also very rough and range from 3 to 6 feet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Dec 18, 9:51 AM EST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
951 AM EST SUN DEC 18 2005
...RECORD RAINFALL YESTERDAY...
...ANOTHER COOL AND CLOUDY DAY...
.SYNOPSIS...SURFACE LOW PRESSURE OFFSHORE OF THE FLORIDA EAST COAST
IS TRAILING A FRONT THAT EXTENDS ACROSS CENTRAL FLORIDA. COOL
NORTHERLY FLOW PREVAILS UP THROUGH ONLY ABOUT 2KFT UNDER A STRONG
INVERSION...THEN FLOW QUICKLY BECOMES WSW. AN AREA OF MODERATE RAIN
IS SLOWLY MOVING ESE OVER MARION...PUTNAM AND FLAGLER COUNTIES...
WITH ONLY AREAS OF DRIZZLE ACROSS THE REMAINDER OF THE FORECAST
AREA.
FOR THE MORNING UPDATE...NOT MUCH CLEARING EXPECTED TODAY OR TONIGHT
UNTIL THE LOW LVL TROUGH CAN PUSH FURTHER DOWNSTREAM OF THE AREA
WHICH DOES NOT APPEAR TO HAPPEN UNTIL MON AFTN. HAVE CONTINUED WITH
CLOUDY SKIES AND BREEZY NLY WINDS FOR ALL ZONES. DECREASED TEMPS BY
SEVERAL DEGS WITH FORECAST HIGHS ONLY A FEW DEG ABOVE CURRENT
VALUES IN THE UPPER 40S TO LOWER 50S. TRENDED POPS DOWNWARD FROM N-S
BASED ON RADAR TRENDS FROM NIL ACROSS OUR INTERIOR GA ZONES TO 50%
ACROSS OUR SOUTHERN ZONES. AREAS OF DRIZZLE AND PATCHY FOG CAN BE
EXPECTED EVERYWHERE THROUGH THROUGH THE COURSE OF THE DAY.
&&
.MARINE...A STRONG NLY FLOW CONTINUES OVER THE WATERS WITH SUSTAINED
SPEEDS NEAR 20-25 KTS WITH GUSTS TO AROUND 30 KTS AT TIMES. SEAS
HAVE COME DOWN FROM 10 FT OVER NIGHT AT BUOY 41012 TO 8 FT. HAVE
DECREASED SEAS A BIT IN THE FORECAST...BUT CONTINUED TO TREND ABOUT
A FOOT ABOVE WW3 GUIDANCE PER OBS. CURRENT SMALL CRAFT ADVISORY FOR
ALL WATERS LOOKS GOOD...AND NO SIGNIFICANT CHANGES ARE PLANNED.
A COASTAL HAZARDS MESSAGE HAS BEEN ISSUED TO HIGHLIGHT THE POTENTIAL
OF 5-6 BREAKERS ALONG THE NE FL COAST TODAY AND TONIGHT. THIS STILL
LOOKS REASONABLE...AND WILL UPDATE THE PRODUCT THIS AFTERNOON FOR
TONIGHTS TIDE CYCLE. SOME VERY MINOR COASTAL FLOODING AND BEACH
EROSION ARE POSSIBLE WITH TIDE STILL RUNNING ABOUT 0.50-1 FT ABOVE
NORMAL VALUES.
&&
.HYDROLOGY...STORM TOTAL RAINFALL AMOUNT OF 4-6+ INCHES ACROSS OUR
CENTRAL CWA HAVE CAUSED BOTH BLACK CREEK AND THE ST. MARYS RIVER TO
RAPIDLY RISE OVER THE PAST 12 HRS. THE CURRENT RIVER STAGE AT
BLACK CREEK IS JUST UNDER 12 FT (FLOOD STAGE IS 16 FT)...AND THE
RISE HAS SLOWED THIS MORNING. THIS RIVER NORMALLY RESPONDS VERY
QUICKLY...AND AT THIS TIME THE FORECAST IS FOR IT TO CREST ABOUT A
HALF FOOT UNDER FLOOD STAGE EARLY MONDAY MORNING. THE ST. MARYS
RIVER CONTINUES TO RISE WITH THE CURRENT STAGE IS AROUND 8 FT WITH
FLOOD STAGE AROUND 12 FT...AND WE ARE AWAITING THE LATEST FORECAST
FROM THE RIVER FORECAST CENTER ON THE PROJECTED CREST.
&&
.CLIMATE...RECORD RAINFALL WAS REPORTED YESTERDAY...DEC 17TH. THE NEW
RECORDS ARE:
JAX 3.98 INCHES BROKE OLD RECORD OF 2.03 SET IN 1888.
GNV 4.62 INCHES BROKE OLD RECORD OF 0.93 SET IN 1911.
SSI 1.35 INCHES BROKE OLD RECORD OF 0.45 SET IN 2000.
ELSEWHERE ACROSS THE CENTRAL PART OF OUR CWA WE HAVE HAD REPORTS OF
4.5-6.5 INCHES. THE HIGHEST RAINFALL REPORT THUS FAR FOR YESTERDAY
WAS 6.5 INCHES REPORTED IN STARKE (BRADFORD COUNTY).
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 48 37 59 33 / 10 0 0 0
SSI 53 45 57 40 / 20 0 0 0
JAX 52 41 60 37 / 40 10 0 0
SGJ 58 51 58 46 / 60 20 0 0
GNV 57 43 64 37 / 60 10 0 0
OCF 61 46 66 40 / 60 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING
ZONES: AND ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60
NM OFFSHORE...AND ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM...AND ST
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
ENYEDI/BOONEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EST SUN DEC 18 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-191100- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1100 AM EST SUN DEC 18 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...HIGH RISK OF RIP CURRENTS TODAY... THERE WILL BE A HIGH RISK OF RIP CURRENTS TODAY DUE TO STRONG NORTHEAST WINDS AND ROUGH SEAS. PLEASE SEE THE LATEST SURF ZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...MODERATE RISK OF RIP CURRENTS MONDAY... THE RISK OF RIP CURRENTS AT AREA BEACHES WILL CONTINUE ON SUNDAY. PLEASE SEE THE LATEST SURF ZONE FORECAST FOR MORE INFORMATION. PATCHY FROST IS POSSIBLE EARLY TUESDAY MORNING OVER INLAND AREAS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PLW
The national radar mosaic for the moment the first event began.
1 high surf. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481848.